MAUDE Adverse Event Report: COOK INC ENTUIT SECURE GASTROINTESTINAL SUTURE ANCHOR SET; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK INC ENTUIT SECURE GASTROINTESTINAL SUTURE ANCHOR SET; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number N/A
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: k152524.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported an entuit secure gastrointestinal suture anchor set was used during a gastrostomy in an unknown patient.The operator reported the needle was "blunt." it was further reported that the stomach "evades, "because the needle is too dull." anchors were successfully placed during the procedure.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Investigation/evaluation: a review of the complaint history, device history record, drawing, instructions for use (ifu), quality control, and supplier investigation were conducted during the investigation.The complaint device was not returned to cook for investigation.However, a video demonstrating the failure was supplied by the customer.The video confirmed the needle was unable to puncture, but no further visual or dimensional analysis was able to be completed.Additionally, a document based investigation evaluation was performed.A device master record (dmr) review was performed, and device drawings, specifications, and quality control procedures associated with the complaint were identified.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The device's design history files (dhf) were reviewed, and the risks associated with these devices are acceptable when weighed against the benefits.The device history record (dhr) for the reported lot and the needle raw material lot revealed no reported nonconformances.A database search revealed no other complaints have been reported for the device lot.Due to this, there is no evidence suggesting that nonconforming product from this lot exists in house or in the field.A supplier investigation was performed for the returned device.The needle is supplied to cook by an external supplier.The supplier investigation confirmed the difficult puncture, but found no nonconformances recorded for the reported lot.The supplier could not confirm that the device was manufactured out of specification.Based on the information provided, no inspection of returned product and the results of the investigation, it was concluded that a component failure without evidence of a manufacturing or design issue contributed to this incident.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ENTUIT SECURE GASTROINTESTINAL SUTURE ANCHOR SET
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8833659
Report Number1820334-2019-01823
Device Sequence Number11396543
Product Code FGE
UDI-Device Identifier00827002355637
UDI-Public(01)00827002355637(17)220418(10)9676637
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/18/2022
Device Model NumberN/A
Device Catalogue NumberGIAS-SRM-ADJ-3
Device Lot Number9676637
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/19/2019
Supplement Date Received by Manufacturer10/23/2019
Initial Report FDA Received Date07/26/2019
Supplement Report FDA Received Date10/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1